Get your Health question answered in 3 easy steps

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

How to wean off of Norvasc?

Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3826 Questions

default
Posted on Sat, 23 Aug 2014 in Medicines and Side Effects
Question: Have been taking Norvasc 5mg for 8 weeks along with Toprol XL 50mg, Losartan 100 mg, Clonidine patch 0.1 for BP control. Today my Doctor said stop Norvasc but did not tell me how to wean myself of. Please tell me how to stop it safely.
doctor
Answered by Dr. Ivo Ditah 1 hour later
Brief Answer:
It can be safely stopped abruptly!

Detailed Answer:
Hi and thank you so much for this query.

There is no specific measure to wean yourself off this medication(Norvasc:amlodipine). There are no possible withdrawal effects and treatment can be stopped abruptly without fear of any adverse symptoms related to this. Feel free and reassured simply stopping it without any further measures.

I hope this helps. I wish you well. Thanks for trusting us with your health question this day and feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  

Recent questions on Clonidine

doctor1 MD

i have rhuimatoid arthritis and i get a weekly injection( etanercept) i also take other medication amitryptiline, propalan,clonidine, citalapram Recently i have been spitting up blood in the morning and also have very bad breath and i am allways bloated

doctor1 MD

My 12 year old brother is having middle stomach pain. This has been going on for about 7 months now. My mom has taken him to the doctor and the have done tests that haven t shown anything out of the ordinary. He has asperger s syndrome and that comes with hypersensitivity issues so this might be hurting him worse then it would someone without these issues. He likes to sleep on the couch at night. He says his stomach hurts more when he sleeps in his own bed. He takes prozac for the asperger s and clonidine to help him sleep. They also put him on Lorazepam because they thought that the stomach pain might be from anxiety.He weighs about 140 and is about 4 9 . We just don t k-now if it s anxiety or something actually physical. Can you help?

doctor1 MD

I’m taking Clonidine for High BP , I was only on for 2 weeks,0.1mg (twice a day) and had every side effect. The Dr. Said to to cut back to once a day for 3 days and then go to 1 every other day. I did the 3 days and am on the 2nd of every other...

doctor1 MD

I realized today after feeling like I was losing my mind and having a nervous breakdown for several days, that I haven't been taking my Escitalopram for a while now. Then tonight my BP was 215 over107. Was hot then cold , shaky scared. Went to ER...

doctor1 MD

I am taking Amlodipine 5 MG, Clonidine 0.1 MG, Lisinop/HCTZ 20-25 M, and Bystolic 10 MG. I have ran out of my Bystolic and will get them tomorrow. My question is can I take the rest of of high blood pressure meds today with my Bystolic? Thank You!...

doctor1 MD

Age 69 Female. Vegetarian. BP 180/90 --160/80. Was taking Lorvas and Calaptin for BP for about 10 years. Sodium level dropped to 116 about six months back. This was attributed to Lorvas. I was put on Amlong (amlodipine) 10 mg per day plus Metpure XL (metoprolol) plus Arkamin (clonidine). Am having swollen feet (mild). I have been asked to stop Amlong (amiodipine) and continue the other two. This is in the last 2 days only. Still having swollen feet. Question: How long should I wait to see if swollen feet problem disappears because of discontinuing Amlong? (One week? Two weeks?) There should be some medicines to control hypertension and at the same time which does not result in sodium level drop and also does not result in swollen feet. Is there some way of finding out this group of medicines and the correct dosage.

doctor1 MD

Ten days ago my doctor's office sent me to the local ER with a BP of 202/120. After an EKG, CT of the head, chest x-ray, ultrasound of the heart, lab work, and three doses of Clonidine, I was sent home with a BP of 180/100. My doctor is adjusting my meds and I'm communicating with her every couple of days. However, ten days later, my BP is still running 170-190/95-115. Is it safe for me to continue this same deliberate course? Or, should I insist on a more immediate solution?